Alert archive / Tennessee / Flash Flood Watches in 2006
Flash Flood Watch 2, NWS Nashville, TN
NWS Nashville, TN issued this flash flood watch at May 10, 2006, 4:53 AM CDT for 11 counties in Tennessee. It took effect at May 10, 2006, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2006, 4:53 AM CDT (09:53 UTC)
- In effect from
- May 10, 2006, 7:00 AM CDT
- Expired
- May 10, 2006, 3:37 PM CDT
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- None
Counties Benton County, TN, Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Montgomery County, TN, Perry County, TN, Stewart County, TN, Wayne County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KOHX 100953 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 453 AM CDT WED MAY 10 2006 ... HEAVY RAINFALL EXPECTED IN WESTERN MIDDLE TENNESSEE TODAY... TNZ005-006-022>025-056>058-093-094-101800- /O.NEW.KOHX.FF.A.0002.060510T1200Z-060511T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE-LAWRENCE- 453 AM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE... INCLUDING THE FOLLOWING AREAS...IN MIDDLE TENNESSEE...BENTON... DICKSON...HICKMAN...HOUSTON...HUMPHREYS...LAWRENCE...LEWIS... MONTGOMERY...PERRY...STEWART AND WAYNE. * THROUGH THIS EVENING * A ROUND OF THUNDERSTORMS...WITH HEAVY RAINFALL...IS FORECAST TO MOVE THROUGH THE AREA THIS MORNING...WITH ANOTHER ROUND OF THUNDERSTORMS...WITH MORE HEAVY RAIN...EXPECTED LATER TODAY. LOCAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES ARE POSSIBLE ...MUCH OF WHICH COULD FALL IN A PERIOD OF ONLY AN HOUR OR SO. THIS WILL CREATE THE THREAT OF LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ 19
1 follow-up statement
000 WGUS64 KOHX 102037 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 337 PM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH HAS BEEN CANCELLED... .THE CHANCE OF HEAVY RAINFALL HAS DIMINISHED...AND THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. TNZ005-006-022>025-056>058-093-094-102145- /O.CAN.KOHX.FF.A.0002.000000T0000Z-060511T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN- LEWIS-WAYNE-LAWRENCE- 337 PM CDT WED MAY 10 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE WEST PART OF MIDDLE TENNESSEE HAS BEEN CANCELLED. ALTHOUGH A LINE OF THUNDERSTORMS MAY STILL FORM OVER ARKANSAS ALONG A COLD FRONT AND MOVE EAST ACROSS THE AREA THIS EVENING...THE STORMS WILL MOVE WITH SUFFICIENT SPEED SO THAT THE THREAT OF ANY HEAVY RAINFALL HAS DIMINISHED. $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at May 10, 4:14 AM CDT, 39 minutes earlier.
Area forecast discussion, May 10, 4:14 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 414 AM CDT WED MAY 10 2006 .SHORT TERM...IT WAS PARTLY CLOUDY AND MILD ACROSS THE MID STATE EARLY THIS MORNING, WITH 300 AM TEMPERATURES MAINLY AROUND 60 DEGREES. THERE IS A POSSIBILITY FOR A SIGNIFICANT OUTBREAK OF TORNADOES IN MIDDLE TENNESSEE TODAY AND THIS EVENING, A FEW OF WHICH COULD BE STRONG AND DAMAGING. THE GFS, WHICH FORECASTS STRONGER 0-3KM HELICITIES FOR THIS AFTERNOON THAN THE NGM AND ETA, APPEARS TO HAVE THE BEST FORECAST FOR THIS DEEPENING LOW PRESSURE SYSTEM. IN FACT, A 06Z COMPARISON OF THE ETA, NGM AND GFS WITH THE MORE RECENT RUC SHOWED THAT THE ETA AND NGM WERE CONSIDERABLY WEAKER THAN THE RUC WITH THEIR LOW LEVEL HELICITIES. EXPECT FIRST ROUND OF THUNDERSTORMS FROM AN MCS, CURRENTLY ROLLING THROUGH WESTERN TENNESSEE. THESE STORMS WILL BRING HEAVY RAINS INTO WESTERN PARTS OF OUR FORECAST AREA, WITH SOMEWHAT LESSER AMOUNTS EXPECTED FURTHER EAST. WILL ISSUE A FLASH FLOOD WATCH FOR THE WESTERN THIRD OF MIDDLE TENNESSEE, WHERE THE HIGHEST QPF IS EXPECTED TODAY. A SECOND HEAVY RAIN EVENT, WHICH MOVES IN WITH THE AFTERNOON SEVERE WEATHER EVENT, WILL SET THE STAGE FOR POTENTIAL FLASH FLOODING. THIS WATCH MAY NEED TO BE EXTENDED FURTHER EAST LATER THIS MORNING OR THIS AFTERNOON, DEPENDING ON HOW MUCH OF OUR AREA GETS DOUSED BY THIS FIRST ROUND OF STORMS THIS MORNING. MAIN SEVERE WEATHER AREA SHIFTS EASTWARD TOWARD THE CUMBERLAND PLATEAU AFTER SUNSET, WITH PRECIPITATION FINALLY ENDING FROM THE WEST AFTER MIDNIGHT. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RETURN BY THURSDAY AFTERNOON. AS WET BULB ZERO VALUES FALL TO AROUND 6000 FT ASL, BELIEVE JUST ABOUT ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING AT LEAST SMALL HAIL TOMORROW AFTERNOON. CANT RULE OUT THE POSSIBILITY FOR LARGE HAIL EITHER. .LONG TERM...STILL LOOKS LIKE AN UNSEASONABLY COOL EXTENDED PERIOD COMING UP, AS CLOSED UPPER LOW IS NOW FORECAST TO DIVE EVEN FURTHER SOUTH THAN EXPECTED YESTERDAY. LATEST GFS NOW DROPS THE CENTER ALL THE WAY DOWN INTO MIDDLE TENNESSEE MAKING FOR AN ABSURD-LOOKING SYNOPTIC WEATHER PATTERN FOR THIS TIME OF YEAR. WITH COLD POOL SETTLING IN ACROSS OUR FORECAST AREA, EXPECT THE POTENTIAL FOR SOME HAILERS TO LINGER INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 76 56 69 48 / 90 50 30 10 CLARKSVILLE 77 54 67 44 / 90 40 30 10 CROSSVILLE 73 55 66 43 / 70 70 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 AM WEDNESDAY FOR THE FOLLOWING ZONES: BENTON...DICKSON...HICKMAN...HOUSTON...HUMPHREYS... LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART...AND WAYNE. FLASH FLOOD WATCH FROM 7 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE FOLLOWING ZONES: BENTON...DICKSON...HICKMAN...HOUSTON... HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART... AND WAYNE. && 19
Hazardous weather outlook, May 9, 3:50 PM CDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 350 PM CDT TUE MAY 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-101030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 350 PM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT ALTHOUGH THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE EAST TO NEAR THE TENNESSEE RIVER IN WESTERN MIDDLE TENNESSEE BY WEDNESDAY EVENING...AND THEN MOVE ACROSS THE REST OF THE MID STATE BY ABOUT MIDNIGHT WEDNESDAY NIGHT. BECAUSE OF A COMBINATION OF SUFFICIENT MOISTURE...AN UNSTABLE AIR MASS AND STRONG WIND FIELDS HIGHER UP IN THE ATMOSPHERE...THERE WILL BE A MODERATE RISK OF SEVERE WEATHER OVER THE WEST HALF OF MIDDLE TENNESSEE ...AND A SLIGHT RISK OF SEVERE WEATHER OVER THE EAST HALF WEDNESDAY AND WEDNESDAY EVENING. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...BUT A FEW TORNADOES CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS ANTICIPATED WEDNESDAY INTO WEDNESDAY NIGHT. STEIGERWALDT
In the hours before
Special weather statement, May 10, 3:01 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 301 AM CDT WED MAY 10 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-102030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 301 AM CDT WED MAY 10 2006 ... A SIGNIFICANT OUTBREAK OF TORNADOES IS POSSIBLE IN MIDDLE TENNESSEE TODAY AND THIS EVENING... A STRENGTHENING LOW PRESSURE AREA OVER THE MISSISSIPPI VALLEY WILL PUSH A STRONG COLD FRONT INTO MIDDLE TENNESSEE TODAY AND TONIGHT. THE STORM PREDICTION CENTER...IN NORMAN, OKLAHOMA...HAS PLACED ALL OF MIDDLE TENNESSEE IN A MODERATE RISK FOR SEVERE WEATHER TODAY AND TONIGHT...AS THE COLD FRONT SWEEPS ACROSS OUR AREA. THE POSSIBILITY FOR TORNADOES WILL INCREASE THROUGHOUT THE DAY TODAY...INCLUDING THE POTENTIAL FOR A COUPLE STRONG...DAMAGING... TORNADOES. THIS POSSIBILITY FOR TORNADOES WILL CONTINUE INTO THE EVENING HOURS AS WELL...AFTER THE SUN GOES DOWN...ESPECIALLY ALONG THE CUMBERLAND PLATEAU. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE ALSO EXPECTED WITH SOME OF THE THUNDERSTORMS TODAY AND TONIGHT. IT IS A GOOD IDEA TO TAKE A FEW MINUTES NOW TO REVIEW SOME TORNADO SAFETY RULES. IF A TORNADO IS OBSERVED OR A TORNADO WARNING IS ISSUED FOR YOUR AREA... ...AND YOU ARE IN A HOME OR BUILDING...MOVE TO A PRE DESIGNATED SHELTER...SUCH AS A BASEMENT. ...IF AN UNDERGROUND SHELTER IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM...HALLWAY...OR BATHROOM...ON THE LOWEST FLOOR OF THE BUILDING. ...MOBILE HOMES...EVEN IF TIED DOWN...OFFER LITTLE PROTECTION FROM THE FORCE OF A TORNADO. ABANDON THEM...AND GO TO A PRE DESIGNATED SHELTER. ...STAY AWAY FROM WINDOWS. ...DO NOT TRY AND OUTRUN A TORNADO IN YOUR CAR. LEAVE YOUR AUTOMOBILE...AND SEEK STURDY SHELTER. 19 BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:12 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 33 min |
Nearby
Flash Flood Watches in Tennessee, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.